Alert archive / Texas / Gale Watches in 2021

Gale Watch 2, NWS Corpus Christi, TX

February 13, 2021

NWS Corpus Christi, TX issued this gale watch at Feb 13, 2021, 4:01 PM CST. It took effect at Feb 15, 2021, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2021, 4:01 PM CST (22:01 UTC)
In effect from
Feb 15, 2021, 12:00 AM CST
Expired
Feb 14, 2021, 3:37 AM CST
In force
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

476 
WHUS74 KCRP 132201
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
401 PM CST Sat Feb 13 2021

GMZ250-255-270-275-140615-
/O.EXT.KCRP.SC.Y.0018.000000T0000Z-210214T0600Z/
/O.NEW.KCRP.GL.A.0002.210215T0600Z-210215T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
401 PM CST Sat Feb 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds around 20 
  knots with gusts up to 25 knots and seas 5 to 7 feet. For the 
  Gale Watch, north winds 20 to 30 knots with gusts up to 40 knots
  and seas 7 to 12 feet possible.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, until midnight CST 
  tonight. For the Gale Watch, from late Sunday night through 
  Monday afternoon.

* IMPACTS...Gale force winds and high seas will result in
  dangerous marine conditions which could result in capsized or
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-140615-
/O.NEW.KCRP.GL.A.0002.210215T0600Z-210215T2100Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
401 PM CST Sat Feb 13 2021

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

* WHAT...North winds 20 to 30 knots with gusts up to 35 knots and
  rough waters possible.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
2 follow-up statements
537 
WHUS74 KCRP 140417 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
1017 PM CST Sat Feb 13 2021

GMZ250-255-270-275-141230-
/O.CAN.KCRP.SC.Y.0018.000000T0000Z-210214T0600Z/
/O.CON.KCRP.GL.A.0002.210215T0600Z-210215T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1017 PM CST Sat Feb 13 2021

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...The Small Craft Advisory has been cancelled as wind
  speeds and sea heights have fallen below Advisory criteria. For 
  the Gale Watch, north winds 20 to 30 knots with gusts up to 40 
  knots and seas 7 to 12 feet possible.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-141230-
/O.CON.KCRP.GL.A.0002.210215T0600Z-210215T2100Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
1017 PM CST Sat Feb 13 2021

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WHAT...North winds 20 to 30 knots with gusts up to 35 knots 
  and rough waters possible.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

87
891 
WHUS74 KCRP 140937
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
337 AM CST Sun Feb 14 2021

GMZ230-235-250-255-270-275-141745-
/O.UPG.KCRP.GL.A.0002.210215T0600Z-210215T2100Z/
/O.NEW.KCRP.GL.W.0002.210215T0000Z-210215T2100Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
337 AM CST Sun Feb 14 2021

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST
MONDAY...

* WHAT...North winds 20 to 35 knots with gusts up to 40 knots and
  seas 7 to 12 feet expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 6 PM this evening to 3 PM CST Monday.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale watch went out at Feb 13, 11:30 AM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Feb 13, 11:30 AM CST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1130 AM CST Sat Feb 13 2021

.AVIATION...

Mainly MVFR conditions through this period with tempo IFR CIGS
possible. Will see off and on drizzle or light rain showers as
well. There is some concern for freezing drizzle overnight where
temps get cold enough. Will not include in TAFs at this time,
with confidence fairly low. Breezy north winds and cold
temperatures persist.

&&

.PREV DISCUSSION... /Issued 519 AM CST Sat Feb 13 2021/

AVIATION...

Winter is coming.

MVFR/IFR ceilings will continue through the TAF period with
moderate to strong northerly winds expected this afternoon and
evening. Temperatures will continue to hover around freezing at
the surface, so pilots should take precautions against icing.
Drizzle this morning could transition to rain this afternoon. Some
areas may have patchy ice as temperatures dip towards freezing
tonight.

PREV DISCUSSION... /Issued 435 AM CST Sat Feb 13 2021/

SHORT TERM (Today through Sunday)...

A Wind Chill Advisory has been issued for this morning as winds are
expected to increase slightly as the sun rises, dropping wind chills
to 20 to 25 degrees. Cold temperatures will continue today and
Sunday, with highs in the mid to upper 30s. A Freeze Warning may be
needed tonight as temperatures drop to near or just below freezing
for much of South Texas.  A mid level shortwave will bring isolated
to scattered showers to the area today and tonight. While widespread
freezing rain is not expected, elevated surfaces could have some icy
spots.

An upper level trough will approach the area Sunday, allowing Arctic
air to surge south through the area. Precipitation chances begin to
increase Sunday afternoon with freezing rain possible as we move
into Sunday night.

LONG TERM (Sunday Night through Friday)...

Wintry mix remains likely Sunday night into Monday, with ice
accumulations less than quarter of an inch expected, leading to
hazardous conditions and travel difficulties. All are urged to avoid
travel as much as possible through this event. A Winter Storm Watch
is in effect Sunday night through Monday afternoon, as well as a
Freeze Watch and Wind Chill Watch through Tuesday morning.

A deep upper trough traverses across the Southern Great Plains
Sunday night through Monday pushing a strong arctic airmass into
South Texas. The arctic air will cause temps to fall below freezing
earlier than previously forecast, overnight Sunday night and only
get up to the mid 30s in southern counties during the day on Monday.
The polar jet stream aloft, along with a strong coastal trough
developing into a closed surface low over the northwestern Gulf of
Mexico will aid in the development of light rain, sleet, freezing,
and snow. In regards to frozen precip, freezing rain and sleet is
more likely than snow according to multiple model soundings, but
could transition to snow early Monday morning as precipitation moves
eastward and over the waters by the afternoon.

Dry and very cold conditions follow for Monday night into Tuesday as
high pressure maximizes, skies clear up, and winds become light to
calm allowing for optimal radiational cooling. Record breaking lows
are expected Monday night, with all of South Texas in the teens,
from Victoria around 11F to Laredo around 20F. Slightly warmer
temperatures on Tuesday through Wednesday will setup the environment
for another temperature drop Wednesday night as a second surge of
cold air moves into South Texas due to another surface low moving
northeast over the northwestern Gulf of Mexico. Scattered to
numerous rain showers Tuesday night through Wednesday with a slight
chance of wintry mix for northern counties Wednesday night. However,
confidence is low regarding wintry precip and temperatures in this
time frame and will need to be monitored. Another freezing night is
possible Thursday night before a warming trend takes over heading
into the weekend.

MARINE...

Strong northerly winds will persist through Sunday with the chance
for isolated to scattered showers. A Small Craft Advisory will
remain in place through noon today. Northerly winds will continue
to be strong through early next week due to surges of arctic air,
with gusts to gale force late Sunday night through Monday
morning. A Gale Warning may be needed for late Sunday night and
Monday. Showers will be possible over the weekend, with the chance
of some wintry precipitation mixed in Monday. Rain chances should
taper off by Tuesday but return with scattered to numerous
coverage Tuesday night through Wednesday due to another push of
cold air. Small Craft Advisory conditions will be possible
Wednesday through Friday morning as winds become strong with seas
near 10 feet in wake of a second surge of cold air. Scattered to
numerous rain showers Tuesday night through Wednesday night are
possible. Onshore flow shows signs of finally returning Friday
night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    36  32  40  23  32  /  30  40  70  90  20
Victoria          35  31  38  19  25  /  30  30  60  80  30
Laredo            35  31  39  24  36  /  40  20  50  70  10
Alice             35  31  39  22  33  /  30  30  70  80  10
Rockport          38  33  42  23  32  /  40  40  70  90  30
Cotulla           35  30  37  21  32  /  30  20  50  80  10
Kingsville        36  32  40  23  33  /  40  40  70  90  10
Navy Corpus       39  35  44  26  33  /  40  40  70  90  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from Sunday evening through Tuesday morning For the
     following zones: Aransas Islands...Bee...Calhoun Islands...
     Coastal Aransas...Coastal Calhoun...Coastal Kleberg...
     Coastal Nueces...Coastal Refugio...Coastal San Patricio...
     Duval...Goliad...Inland Calhoun...Inland Kleberg...Inland
     Nueces...Inland Refugio...Inland San Patricio...Jim Wells...
     Kleberg Islands...La Salle...Live Oak...McMullen...Nueces
     Islands...Victoria...Webb.

     Winter Storm Watch from Sunday evening through Monday afternoon
     For the following zones: Aransas Islands...Bee...Calhoun
     Islands...Coastal Aransas...Coastal Calhoun...Coastal
     Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
     Patricio...Duval...Goliad...Inland Calhoun...Inland
     Kleberg...Inland Nueces...Inland Refugio...Inland San
     Patricio...Jim Wells...Kleberg Islands...La Salle...Live
     Oak...McMullen...Nueces Islands...Victoria...Webb.

     Wind Chill Watch from Sunday evening through Tuesday morning For
     the following zones: Aransas Islands...Bee...Calhoun
     Islands...Coastal Aransas...Coastal Calhoun...Coastal
     Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
     Patricio...Duval...Goliad...Inland Calhoun...Inland
     Kleberg...Inland Nueces...Inland Refugio...Inland San
     Patricio...Jim Wells...Kleberg Islands...La Salle...Live
     Oak...McMullen...Nueces Islands...Victoria...Webb.

     Wind Chill Advisory until noon CST today For the following
     zones: Bee...Coastal Aransas...Coastal Calhoun...Coastal
     Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
     Patricio...Goliad...Inland Calhoun...Inland Kleberg...
     Inland Nueces...Inland Refugio...Inland San Patricio...Jim
     Wells...Live Oak...Victoria.

GM...Small Craft Advisory until 6 PM CST this evening For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

PH/83...AVIATION
Hazardous weather outlook, Feb 13, 5:21 AM CST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
521 AM CST Sat Feb 13 2021

TXZ229>234-239>247-342>347-442-443-447-141130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
521 AM CST Sat Feb 13 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Wind chill values from 20 to 25 degrees are possible today for
portions of South Texas. A Wind Chill Advisory is in effect through
noon today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Freezing temperatures are possible nightly Sunday night through
Thursday night for most locations. A Freeze Warning may be necessary.

Wind Chill Advisory conditions are possible during the mentioned
time frame of freezing temperatures.

Sleet and light freezing rain are possible Sunday night into Monday.
Light sleet and freezing rain are possible again Wednesday night
over northern tier counties.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-141130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
521 AM CST Sat Feb 13 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect through noon today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisory conditions are expected through the middle of
next week.

Gale force winds are possible late Sunday night and Monday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:40 AM CSTWind Chill AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more8 hr
Feb 13, 3:48 PM CSTFreeze WarningCRPBee, Calhoun, Duval, Goliad, Jim Wells, Kleberg and 8 more18 hr
Feb 13, 3:54 PM CSTWinter Storm WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more44 hr
Feb 13, 3:54 PM CSTWinter Weather AdvisoryCRPDuval, La Salle, Webb19 hr

Nearby

Gale Watches in Texas, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.